U.S. doctors online nowAsk doctors free
A 25-year-old female asked:

i just recently had the paragard iud put in.a week later and now i have cervicitis.could the paragard cause cervicitis?and i've been with the same man.

2 doctor answers4 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Possibly : Infections are increased in the first two weeks after iud placement. This is from passing something through the vagina and cervix and into the uterus. This can be minimized by checking for infections prior to insertion. The treatment is antibiotics followed by a repeat test for infection after completing the antibiotics. Rarely does the iud need to be removed.
Dr. Ron Eaker
Dr. Ron Eaker answered
Specializes in Obstetrics and Gynecology
Possible : Cervicitis is just inflammation of the cervix. The paragard is actually in the uterus so it shouldn't affect the cervix at this point. It's possible the cervix got inflamed when it was placed but this should be temporary.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.